MAUDE Adverse Event Report: MEDTRONIC IRELAND VALIANT NAVION; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

MEDTRONIC IRELAND VALIANT NAVION; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Model Number VNMC4040C218TU
Medical Device Problem Codes Leak/Splash (1354); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes High Blood Pressure/ Hypertension (1908); Vascular Dissection (3160)
Date of Event 04/15/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Other relevant device(s) are: product id: v nmc4040c95tu, serial/lot #: (b)(4), ubd: 01-oct-2022, udi#: (b)(4).If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
2 valiant navion thoracic stent grafts and 2 investigational device-visceral manifold stent grafts were implanted for an emergent endovascular treatment of a ruptured aneurysm as well as treatment of visceral vessels.Completion angiogram demonstrated good flow to the celiac, sma, renals, as well as flow to the infrarenal segment and bilateral iliac arteries.The patient was discharged home on post-operative day 5.It was reported the patient was non compliant with follow-up visits.167 days post implant it was reported the patient presented emergently at a local emergency room with acute onset of chest discomfort and high blood pressure.A cta performed showed a retrograde aortic dissection extending from the navion grafts used as a proximal extension as well as a type iiib endoleak at the investigational device manifold junction of the non mdt stent and celiac limb.Due to the patients history of drug abuse, a urine analysis came back positive for methamphetamines, opiates (likely frompain medication administered while in hospital), and amphetamines.The next day, the patient underwent a left carotid to subclavian by pass with a proximal extension using non-mdt stent grafts and mesenteric angiogram.Further, a conformable sheath was used to evaluate the endoleak, however it malfunctioned and procedure was then aborted.3 days later, the patient returned to operating room for the repair of type iiib endoleak.Angiogram was performed and no obvious endoleak was identified.The celiac and sma were angioplastied and repeat selective angiograms of all branches showed no obvious endoleak.The patient was then discharged the following day.It was reported that physician believed the dissection to be directly related to the drug use, due to the 200+ systolic blood pressure and methamphetamine abuse.It was also reported that physician thought the type iiib endoleak may have been the result of fluctuations in blood pressure from the methamphetamine use causing an instable seal due to the spontaneous resolution of the endoleak.No additional clinical sequalae were reported and the patient is fine.
 
Additional Manufacturer Narrative
B5.Additional information received; a preliminary review of imaging did not identify any endoleaks, fractures or stent ring enlargement on the navion stent grafts.It was reported that the iiib endoleak was likely on (b)(6) stent graft and that it likely resolved spontaneously but this has not been confirmed a.4 updated medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
The corelab reviewed a post reintervention image and reported - no stent ring enlargement or fracture was observed.They noted that there was no type iiib endoleak but did report an undetermined endoleak.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
B5;additional information received: corelab reviewed ct imaging dated 167 days post the index procedure.A new type ia and type iiib endoleak was identified on the valiant navion stent graft with sn (b)(6).No fracture, stent ring enlargement or stent ring migration were identified on either valiant navion stent graft.The maximum aortic diameter measured 78.4mm.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Continued from h9: 3005364322-02-19-2021-001-r.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
VALIANT NAVION
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
EI 
Manufacturer (Section G)
MEDTRONIC IRELAND
parkmore business park west
galway
EI  
Manufacturer Contact
alison sweeney
parkmore business park west
galway 
EI  
091708096
MDR Report Key12015289
Report Number9612164-2021-02353
Device Sequence Number19659186
Product Code MIH
UDI-Device Identifier00763000260903
UDI-Public00763000260903
Combination Product (Y/N)N
Initial Reporter StateSD
Initial Reporter CountryUS
PMA/510(K) Number
P100040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Study,Health Professional,Company Representative
Initial Reporter Occupation Physician
Remedial Action Recall
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 01/05/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/20/2022
Device Model NumberVNMC4040C218TU
Device Catalogue NumberVNMC4040C218TU
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Initial Date Received by Manufacturer 05/27/2021
Supplement Date Received by Manufacturer05/29/2021
09/17/2021
10/19/2023
01/05/2024
Initial Report FDA Received Date06/17/2021
Supplement Report FDA Received Date06/28/2021
10/15/2021
10/24/2023
01/05/2024
Date Device Manufactured08/20/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
SEE H10
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Other;
Patient Age63 YR
Patient SexMale
Patient Weight62 KG